Illinois, 2013

Heat in Illinois, September 11, 2013

September 11, 2013 · NWS LOT · 1 event in 1 county or zone

A man died from heat stroke after three days with highs in the low to mid 90s.

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

A man died from heat stroke after three days with highs in the low to mid 90s.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 11, 4:03 PM CST, 58 minutes earlier.

Area forecast discussion, Sep 11, 4:03 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
503 PM CDT WED SEP 11 2013

.DISCUSSION...
249 PM CDT

SYNOPSIS...A COUPLE OF COLD FRONTS PASS THROUGH THE REGION BRINGING
SCATTERED SHOWERS AND MUCH COOLER AIR TO THE REGION.

TODAY AND TONIGHT...
A COLD FRONT IS OVER NORTHERN IL AND STRETCHES INTO CENTRAL MI.
SHOWERS AND A FEW STORMS ARE FIRING ALONG THE FRONT...WITH THE
STRONGER STORMS ASSOCIATED WITH VARIOUS BOUNDARIES OVER NORTHERN
IL.  THE TWO MAIN BOUNDARIES APPEAR TO BE THE LAKE BREEZE OVER
NORTHERN COOK COUNTY AND AN OUTFLOW BOUNDARY FROM THE NORTHERN
SHOWERS THAT STRETCHES FROM PAW PAW TO ELMHURST.  EXPECTING MUCH OF
THE SAME THIS AFTERNOON WITH SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS.  THE STRONGER STORMS WILL BE ASSOCIATED WITH BETTER
AREAS OF FORCING.  LATEST RAP ANALYSIS INDICATE CAPE VALUES UP TO
2000 J/KG OVER THE REGION.  THE BEST 0-6 KM SHEAR IS NORTH OF I-88
WHERE SHOWERS HAVE STABILIZED THE ENVIRONMENT.   AREAS SOUTH OF I-88
AND THE COLD FRONT REMAIN RELATIVELY CLEAR WITH LOW LEVEL LAPSE
RATES AT OR ABOVE 9C/KM BUT UPPER LEVEL LAPSE RATES REMAIN WEAK
AROUND 6C/KM.  SHEAR IS ALSO LESS THAN DESIRABLE SO EXPECTING
SHOWERS AND STORMS TO DEVELOP AS THE FRONT SINKS SOUTH...BUT NOT
ANTICIPATING ANY WELL ORGANIZED STORMS.  MAIN THREAT REMAINS
ISOLATED DAMAGING WINDS OR A DOWNBURST GIVEN PWAT VALUES 1.5+ WHICH
IS +2SD ABOVE NORMAL FOR SEPTEMBER.  SOUNDINGS ALSO FEATURE INVERTED
VS BELOW 700MB.  WIDESPREAD SEVERE WEATHER IS NOT LIKELY GIVEN THE
MARGINAL CONDITIONS AND WEAK FORCING.

EXPECTING THE FRONT AND ASSOCIATED PRECIP TO MOVE SOUTH OF I-88 LATE
THIS AFTERNOON INTO THIS EVENING AND CONTINUE TO THE SOUTH
OVERNIGHT.  EXPECTING SKIES TO THIN OVERNIGHT AND TEMPS TO DROP TO
AROUND 60 NORTH OF I-88 AND THEN INTO THE MID TO UPPER 60S ALONG AND
SOUTH OF I-80...AND DOWNTOWN.

THURSDAY THROUGH FRIDAY...
THE TROUGH AXIS OF THE UPPER LEVEL TROUGH PASSES OVER THE REGION
TOMORROW ALONG WITH A SECONDARY COLD FRONT.  NOT EXPECTING ANY
PRECIP WITH THE SECONDARY FRONT...BUT TEMPS WILL FALL.  GUIDANCE
SUGGESTS 850MB TEMPS WILL BE -2 TO 6 DEGREES C BY FRIDAY MORNING.
GIVEN THAT LAKE WATER TEMPS ARE AROUND 21 DEGREES C LAKE EFFECT RAIN
BECOMES A CONCERN THURSDAY NIGHT THROUGH FRIDAY.  WINDS TURN OUT OF
THE NORTHEAST AHEAD OF THE BUILDING HIGH PRESSURE...WHICH CREATE AN
ELONGATED FETCH DOWN THE LAKE.  AS SUCH HAVE A SLIGHT CHANCE TO
CHANCE OF LIGHT SHOWERS OVER LAKE AND COOK COUNTIES IN IL THURSDAY
NIGHT. WINDS SHIFT TO THE NORTH FRIDAY...THEREFORE SHIFTED THE
CHANCE OF SHOWERS OVER WESTERN COOK COUNTY AND NORTHERN IN FRIDAY.
THE SHOWERS SHOULD DISSIPATE FRIDAY AFTERNOON AS TEMPS WARM ALOFT
DUE TO THE BUILDING HIGH PRESSURE.

TEMPS LATE THIS WEEK WILL BE MUCH MORE FALL LIKE...AND BELOW
NORMAL.  THURSDAYS HIGHS WILL BE IN THE MID 70S TO MID 80S...AND
FRIDAYS HIGHS WILL BE IN THE MID TO UPPER 60S.  OVERNIGHT LOWS WILL
BE IN THE 50S THURSDAY AND 40S ON FRIDAY.

EXTENDED...SATURDAY THROUGH TUESDAY...
THE UPPER LEVEL RIDGE REMAINS OVER TEXAS WHILE THE NOW MOBILE UPPER
LEVEL LOW WEAKENS AND DISSIPATES SATURDAY NIGHT.  A SHORTWAVE TROUGH
PASSES OVER SOUTHERN WI/NORTHERN IL SATURDAY NIGHT THEN THE TROUGH
AXIS OF A LOW OVER HUDSON BAY ROTATES OVER THE REGION SUNDAY.
RIDGING FOLLOWS BEHIND THE TROUGH INTO MID NEXT WEEK.

AT THE SURFACE THE EXTENDED BEGINS WITH HIGH PRESSURE DEPARTING TO
THE SOUTHEAST. A WEAK SURFACE TROUGH PASSES OVER THE REGION SUNDAY
BRINGING A CHANCE OF RAIN AND THUNDERSTORMS. HIGH PRESSURE MOVES IN
BEHIND THE TROUGH MONDAY WITH A RETURN TO DRY CONDITIONS.  THE HIGH
SHIFTS EAST AND A SHORTWAVE TROUGH MAY BRING ANOTHER ROUND OF
SHOWERS AND STORMS TUESDAY NIGHT INTO WEDNESDAY.  OVERALL NOT SEEING
A GOOD CHANCE FOR THE SOAKING RAIN WE NEED.

BELOW NORMAL TEMPS ARE EXPECTED OVER THE WEEKEND WITH HIGH TEMPS IN
THE LOW 70S AND OVERNIGHT LOWS IN THE 50S.  A WARM UP TO MORE
SEASONAL TEMPS IS EXPECTED TUESDAY INTO WEDNESDAY.

JEE

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 22Z...

* WIND DIRECTION THROUGH THIS EVENING. CMS

//DISCUSSION...UPDATED 22Z...

WINDS ARE RETURNING TO A WEST/NORTHWEST DIRECTION AFTER VARIOUS
BOUNDARIES/WIND SHIFTS ALONG WITH A FEW TSRA MOVED THROUGH THE
AREA. CONFIDENCE REGARDING SOME FORM OF WESTERLY WINDS IS MEDIUM
INTO THIS EVENING...BUT THE ACTUAL DIRECTIONS COULD BE QUITE
VARIABLE AT TIMES. WIND SPEEDS SHOULD REMAIN UNDER 10 KTS. ANY
ADDITIONAL SHRA/TSRA WILL REMAIN SOUTH AND EAST OF ORD/MDW. CMS

PREVIOUS 18Z DISCUSSION...

MAIN FORECAST CONCERNS THIS AFTERNOON REVOLVE AROUND THE DETAILS OF
A COLD FRONT THAT IS CURRENTLY VERY DIFFUSE AND UNORGANIZED...
STRETCHING ROUGHLY FROM NEAR MKE SOUTHWEST TO MLI. LIGHT RETURNS
ARE SHOWING UP ON RADAR INDICATING A FEW SHOWERS ALONG THE
FRONT...AND SATELLITE IMAGERY INDICATES THAT THERE IS SOME VERTICAL
GROWTH...BUT THICK MID LEVEL CLOUD CANOPY ADVECTING OVER THE AREA
WILL ONLY INHIBIT FURTHER DESTABILIZATION THIS AFTERNOON...WHICH
ALREADY WAS A CONCERN LEADING UP TO THIS POINT. IN ADDITION TO THE
MEAGER INSTABILITY...FORCING IS VERY WEAK...MAINLY ASSOCIATED WITH
THE VERY MODEST CONVERGENCE ALONG THE FRONT ITSELF. LITTLE IF ANY
UPPER LEVEL SUPPORT IS NOTED THIS AFTERNOON. SEVERAL HI-RES
MODELS SEEM TO FALL IN TWO CAMPS...SHOWING THE CURRENT ACTIVITY TO
OUR WEST INCREASING IN INTENSITY AND COVERAGE OVER THE NEXT COUPLE
HOURS...OR THE CURRENT ACTIVITY TO OUR WEST STAYING AS IS OR
FADING. GIVEN THE AFOREMENTIONED LACK OF FORCING...LEANING TOWARDS
THE FRONT MORE OR LESS REMAINING QUIET AS IT IS NOW AS IT MOVES
OVER THE TERMINALS. IF THE FRONT WERE TO LIGHT UP LATER TODAY...IT
MAY BE SOUTH OF THE TERMINALS AS THE FRONT MOVES INTO MORE
UNSTABLE AIRMASS. WITH THAT IN MIND...REMOVED THUNDER MENTION FROM
THE TERMINALS...EXCEPT FOR GYY WHICH SEEM TO HAVE THE BEST CHANCE
FOR POSSIBLY SEEING SOMETHING MID TO LATE AFTERNOON. OVERALL
CONFIDENCE IN THE EVOLUTION THE NEXT FEW HOURS IS PRETTY LOW AND
WILL HAVE TO MONITOR RADAR TRENDS CLOSELY FOR FURTHER ADJUSTMENTS.

BMD

//ORD AND MDW CONFIDENCE...UPDATED 22Z...

* MEDIUM FOR WIND DIRECTIONS/SPEEDS INTO THIS EVENING. CMS

//OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z...

THURSDAY NIGHT AND FRIDAY...LAKE EFFECT STRATOCU CLOUDS MAY REACH
FAR ENOUGH INLAND TO PRODUCE MVFR CEILINGS.

SATURDAY...VFR. WX NIL.

SUNDAY...PREVAILING VFR. CHANCE OF SHOWERS AND A SLIGHT CHANCE OF
THUNDERSTORMS.

MONDAY AND TUESDAY..VFR. WX NIL.

TRS

&&

.MARINE...
142 PM CDT

A STRONGER COLD FRONT IS EXPECTED TO PUSH DOWN THE LAKE TONIGHT AS
LOW PRESSURE TRACKS FROM ONTARIO INTO QUEBEC. THE WINDS BEHIND THIS
FRONT WILL BECOME NORTHERLY UP TO 25 KT INTO THURSDAY. THESE
NORTHERLY WINDS MAY INCREASE A BIT MORE CLOSER TO 30KT FOR A PERIOD
LATER THURSDAY AND INTO THURSDAY NIGHT AS A MUCH COOLER AIRMASS
DROPS ACROSS THE LAKE AHEAD OF A CANADIAN HIGH PRESSURE SYSTEM. THE
WINDS WILL LIKELY REMAIN ELEVATED OUT OF THE NORTH INTO FRIDAY
BEFORE THE SURFACE HIGH CENTERS ITSELF OVER THE LAKE BY FRIDAY
EVENING...LEADING TO A PERIOD OF LIGHT AND VARIABLE WINDS. FOLLOWING
THE PASSAGE OF THIS HIGH...THE WINDS SHOULD BECOME SOUTHERLY AGAIN
FOR SATURDAY...BEFORE YET ANOTHER COLD FRONT LIKELY DROPS SOUTH
ACROSS THE LAKE LATER IN THE WEEKEND SETTING UP ANOTHER PERIOD OF
STRONGER NORTHERLY FLOW.

THESE STRONG NORTHERLY WINDS WILL LEAD TO SOME HIGH WAVES OF 6 TO 10
FT ACROSS FAR SOUTHERN LAKE MICHIGAN THURSDAY NIGHT INTO
FRIDAY...INCLUDING THE NEAR SHORE WATERS. THEREFORE A SMALL CRAFT
ADVISORY WILL BE NEEDED FOR THE ILLINOIS AND INDIANA NEAR SHORES
FROM THURSDAY AFTERNOON THROUGH FRIDAY NIGHT.

THERE IS ALSO A SMALL THREAT FOR SOME WATER SPOUTS LATE THURSDAY AND
INTO FRIDAY. HOWEVER...IT APPEARS TO BE A SMALL WINDOW AS UPPER
LEVEL TEMPERATURES WILL BEGIN TO WARM QUICKLY EARLY
FRIDAY...LIMITING THE OVERALL DEPTH OF THE INSTABILITY. IN SPITE OF
THIS...WE WILL MAINTAIN THE CHANCES FOR SOME ISOLATED WATER SPOUTS.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...BEACH HAZARDS STATEMENT...ILZ006-ILZ014...1 PM THURSDAY TO 5 AM
     SATURDAY.

IN...BEACH HAZARDS STATEMENT...INZ001-INZ002...1 PM THURSDAY TO 5 AM
     SATURDAY.

LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
     LMZ745...1 PM THURSDAY TO 5 AM SATURDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 11, 2:20 PM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
320 PM CDT WED SEP 11 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
320 PM CDT WED SEP 11 2013 /420 PM EDT WED SEP 11 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...A FEW OF WHICH MAY PRODUCE:
  LOCALIZED DAMAGING WIND GUSTS
  HAIL TO THE SIZE OF QUARTERS

  AREAS AFFECTED AND TIMING:

  AREAS NORTH OF INTERSTATE 80 THIS AFTERNOON SHIFTING ALONG AND
  SOUTH OF INTERSTATE 80 THROUGH THIS EVENING.

  DISCUSSION:

  A WEAK COLD FRONT IS OVER NORTHERN ILLINOIS WITH SHOWERS AND A
  FEW THUNDERSTORMS FORMING ALONG IT. THE STRONGER STORMS HAVE
  DEVELOPED ALONG VARIOUS BOUNDARIES OVER NORTHERN ILLINOIS OVER
  THE PAST HOUR. AS THE COLD FRONT SHIFTS SOUTH EXPECTING
  SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO FORM ALONG IT.
  STRONGER STORMS WILL LIKELY STAY TIED TO THE VARIOUS BOUNDARIES
  OVER NORTHERN ILLINOIS AS WE ARE ALREADY SEEING...BUT OVERALL
  ONLY EXPECTING A FEW STRONG TO SEVERE STORMS. WIND SHEAR IS
  MAXIMIZED ALONG THE FRONT...BUT REMAINS MARGINAL AT BEST. AREAS
  SOUTH OF THE FRONT HAVE BEEN ABLE TO WARM TODAY AND HAVE SOME
  CONVECTIVE ENERGY TO WORK WITH. MOISTURE VALUES ARE HIGH
  THEREFORE THE MAIN THREAT FOR THE REST OF TODAY WILL BE DAMAGING
  WINDS/MICROSBURSTS AND LARGE HAIL. WIDESPREAD SEVERE WEATHER IS
  NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY...AND THEN AGAIN TUESDAY
AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

&&

LMZ740>745-122030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
320 PM CDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THIS EVENING FOR THE
ILLINOIS NEARSHORE WATERS...AND THROUGH TONIGHT FOR THE INDIANA
NEARSHORE WATERS. A FEW STORMS COULD PRODUCE WIND GUSTS IN EXCESS
OF 35 KT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED THURSDAY
AFTERNOON THROUGH FRIDAY NIGHT ACROSS THE INDIANA AND ILLINOIS
NEARSHORE WATERS. ISOLATED WATERSPOUTS ARE POSSIBLE THURSDAY
EVENING THROUGH FRIDAY MORNING.

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE AGAIN SUNDAY
NIGHT THROUGH MONDAY ACROSS THE INDIANA AND ILLINOIS NEARSHORE
WATERS.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND TUESDAY NIGHT.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
320 PM CDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN
LAKE MICHIGAN THROUGH THIS EVENING. A FEW STORMS COULD PRODUCE
WIND GUSTS IN EXCESS OF 35 KT.

THERE IS ALSO A CHANCE FOR THUNDERSTORMS OVER THE FAR NORTHERN
PORTIONS OF THE LAKE LATE THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED WATERSPOUTS ARE POSSIBLE THURSDAY EVENING THROUGH FRIDAY
MORNING.

THERE WILL BE A CHANCE FOR THUNDERSTORMS SUNDAY AND THEN AGAIN
TUESDAY AND TUESDAY NIGHT.

&&

JEE

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Special weather statement, Sep 11, 3:13 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
413 PM CDT WED SEP 11 2013

ILZ021>023-112145-
GRUNDY IL-KANKAKEE IL-WILL IL-
413 PM CDT WED SEP 11 2013

...SPECIAL WEATHER STATEMENT...

AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHANNAHON...MOVING EAST AT 25 MPH.

UP TO PENNY SIZE HAIL...WINDS TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

CITIES AND TOWNS AFFECTED...
  CHANNAHON...          WILMINGTON...         ELWOOD...
  MANHATTAN...

OTHER LOCATIONS AFFECTED...
CHANNAHON STATE PARK...

I-55 BETWEEN MILE MARKERS 237 AND 247.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND
POOR VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM
HAS PASSED.

&&

LAT...LON 4146 8797 4125 8797 4132 8834 4143 8834
TIME...MOT...LOC 2114Z 271DEG 21KT 4136 8821

BEACHLER
Local storm report, Sep 11, 3:16 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
416 PM CDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             3 S NAPERVILLE          41.72N 88.15W
09/11/2013  E1.00 INCH       WILL               IL   TRAINED SPOTTER

            954 WINNERS CUP COURT IN SOUTH NAPERVILLE.

&&

RC
Local storm report, Sep 11, 3:18 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
418 PM CDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     4 S BURR RIDGE          41.69N 87.93W
09/11/2013  M56 MPH          COOK               IL   TRAINED SPOTTER

            ARCHER AVENUE AND CALUMET SAG ROAD NORTHEAST OF LEMONT.

&&

RC
Local storm report, Sep 11, 4:04 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
504 PM CDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             BOLINGBROOK             41.70N 88.08W
09/11/2013  M1.00 INCH       WILL               IL   TRAINED SPOTTER

            HAIL BROKE A PICTURE WINDOW AT 401 SALEM SQUARE.
            CORRECTED TIME BASED OFF RADAR.

&&

RC
Local storm report, Sep 11, 4:24 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
524 PM CDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             3 S NAPERVILLE          41.72N 88.15W
09/11/2013  E1.00 INCH       WILL               IL   TRAINED SPOTTER

            954 WINNERS CUP COURT IN SOUTH NAPERVILLE.

0312 PM     HAIL             BOLINGBROOK             41.70N 88.08W
09/11/2013  M1.00 INCH       WILL               IL   TRAINED SPOTTER

            QUARTER SIZED HAIL COVERING THE GROUND.

0315 PM     HAIL             BOLINGBROOK             41.70N 88.08W
09/11/2013  M1.25 INCH       WILL               IL   TRAINED SPOTTER

            BOUGHTON RD AND WEBER RD

0318 PM     HAIL             BOLINGBROOK             41.70N 88.08W
09/11/2013  E1.00 INCH       WILL               IL   FIRE DEPT/RESCUE

            QUARTER SIZE HAIL NEAR BOUGHTON AND WEBER ROADS.

0320 PM     HAIL             BOLINGBROOK             41.70N 88.08W
09/11/2013  M1.00 INCH       WILL               IL   TRAINED SPOTTER

            HAIL BROKE A PICTURE WINDOW AT 401 SALEM SQUARE.
            CORRECTED TIME BASED OFF RADAR.

0323 PM     HAIL             BOLINGBROOK             41.70N 88.08W
09/11/2013  E1.75 INCH       WILL               IL   TRAINED SPOTTER

            BOUGHTON AND ROUTE 53.

0323 PM     HAIL             ROMEOVILLE              41.65N 88.09W
09/11/2013  M1.00 INCH       WILL               IL   TRAINED SPOTTER

            PARKWAY AND RT 53

0330 PM     TSTM WND GST     4 S BURR RIDGE          41.69N 87.93W
09/11/2013  M56.00 MPH       COOK               IL   TRAINED SPOTTER

            ARCHER AVENUE AND CALUMET SAG ROAD NORTHEAST OF LEMONT.

&&

RC
Local storm report, Sep 11, 4:36 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
536 PM CDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     2 ENE LEMONT            41.68N 87.96W
09/11/2013                   COOK               IL   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN ON MAIN STREET EAST OF DOWNTOWN AND
            WEST OF ARCHER.

&&

RC

Event by event

1 heat. Local standard time, as filed.

Heat, Cook

When
September 11, 5:01 PM CST
Where
Cook forecast zone
Deaths
1 direct, 0 indirect
Reported by
Newspaper

A man died in his home from heat stroke. High temperatures at O'Hare Airport from September 9th to the 11th were 94, 95, and 91 degrees respectively.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Cook2013-09-1167MalePermanent HomeDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, September 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478305.